Can anyone tell if propylthiouracil (ptu) taste horrible for them as well and why?? It's so bad its almost intolerable! Im thinking of switching to methimazole (tapazole), anyone know about that? Would really appreciate some feedback!!
I was only on it for 1 week because I ended up having an allergic reaction but every time I took it I thought I was going to be sick from the aftertaste. I have since been but on tapazole - (much better).
I have been on ptu for 2 months, having to take it 3 times a day. The taste was so horrible I dreaded every dose and suffered for hours after taking it.
Discussed it with my doctor and he seemed to not know what I was talking about - asked if I could take it as one dose - he said no - and was no help. I finally got to see another endicrinologist a few days ago - she understood just what I was talking about - said 20% or so of people experience this -- so switch to tapazole and I couldn't be happier.
demand that your doctor switch you unless he can give valid reason for remaining with ptu and suffering as you and I both have.